Show simple item record

Files in this item


Item metadata

dc.contributor.authorDavis, James A.
dc.contributor.authorHuczynska, Sophie
dc.contributor.authorMullen, Gary L.
dc.identifier.citationDavis , J A , Huczynska , S & Mullen , G L 2017 , ' Near-complete external difference families ' , Designs, Codes and Cryptography , vol. 84 , no. 3 , pp. 415-424 .
dc.identifier.otherPURE: 245864274
dc.identifier.otherPURE UUID: 8a113fe8-c8f8-49c0-8f90-b2b8ceebc77c
dc.identifier.otherScopus: 84984797679
dc.identifier.otherWOS: 000405514500007
dc.identifier.otherORCID: /0000-0002-0626-7932/work/74117797
dc.description.abstractWe introduce and explore near-complete external difference families, a partitioning of the nonidentity elements of a group so that each nonidentity element is expressible as a difference of elements from distinct subsets a fixed number of times. We show that the existence of such an object implies the existence of a near-resolvable design. We provide examples and general constructions of these objects, some of which lead to new parameter families of near-resolvable designs on a non-prime-power number of points. Our constructions employ cyclotomy, partial difference sets, and Galois rings.
dc.relation.ispartofDesigns, Codes and Cryptographyen
dc.rights© 2016, Springer. This work has been made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at /
dc.subjectDifference familyen
dc.subjectGalois ringsen
dc.subjectPartial difference setsen
dc.subjectQA Mathematicsen
dc.subjectQA75 Electronic computers. Computer scienceen
dc.subjectComputer Science Applicationsen
dc.subjectApplied Mathematicsen
dc.titleNear-complete external difference familiesen
dc.typeJournal articleen
dc.contributor.institutionUniversity of St Andrews. School of Mathematics and Statisticsen
dc.contributor.institutionUniversity of St Andrews. Pure Mathematicsen
dc.contributor.institutionUniversity of St Andrews. Centre for Interdisciplinary Research in Computational Algebraen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record